Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 4, NWS Marquette, MI

August 25, 2015Alger County, Marquette County, Michigan

NWS Marquette, MI issued this beach hazards statement at Aug 25, 2015, 4:59 AM EDT for Alger County, Marquette County, Michigan. It took effect at Aug 25, 2015, 6:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 25, 2015, 4:59 AM EDT (08:59 UTC)
In effect from
Aug 25, 2015, 6:00 AM EDT
Expired
Aug 25, 2015, 10:00 PM EDT
In force
16 hr
Issued by
NWS Marquette, MI

Counties Alger County, MI, Marquette County, MI

The radar

The Marquette radar (KMQT), 37 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.0 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WHUS43 KMQT 250859
CFWMQT

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
459 AM EDT TUE AUG 25 2015

MIZ005-006-260200-
/O.NEW.KMQT.BH.S.0004.150825T1000Z-150826T0200Z/
MARQUETTE-ALGER-
INCLUDING THE BEACHES...MCCARTY COVE...SOUTH BEACH...
AND ALONG LAKEWOOD LANE...NEAR AU TRAIN BAY...
AND ALONG PICTURED ROCKS
459 AM EDT TUE AUG 25 2015

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH
HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN
EFFECT THROUGH THIS EVENING. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE 
  EXPECTED ALONG THE LAKE SUPERIOR SHORELINE.

* STRONG RIP CURRENTS...EXPECTED.

* STRONG OUTLET CURRENTS...EXPECTED.

LOCATIONS/IMPACTS

FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE
PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE
AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND
MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE.

FOR MARQUETTE COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE
PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY IN MIDDLE
BAY NORTH OF PRESQUE ISLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE
EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY
OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED
AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS.  

DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR
MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE
STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. 

&&

$$

KC

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 25, 4:10 AM EDT, 49 minutes earlier.

Area forecast discussion, Aug 25, 4:10 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
410 AM EDT TUE AUG 25 2015

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 409 AM EDT TUE AUG 25 2015

00Z RAOBS/LATEST WV IMAGERY AND RAP ANALYSIS SHOW UNSEASONABLY DEEP
CLOSED LO IN ONTARIO JUST NE OF LK SUP DRIFTING SLOWLY TO THE E...
WITH SHARP CYC FLOW ARND THIS FEATURE DOMINATING THE GREAT LKS.
LOCAL RAOBS INDICATE THE SFC-H7 LYR IS QUITE MOIST WITH H925...H85
AND H7 DEWPT DEPRESSIONS AT INL AND E NO MORE THAN A FEW DEGREES C.
THERE ARE ALSO TWO SHRTWVS OF NOTE ROTATING ARND THE LARGER SCALE
FEATURE. THE FIRST OF THESE IS NOW HEADING INTO NRN LK MI AT THE
BEGINNING OF THE SHIFT AND TAKING THE MORE WIDESPREAD SHOWERS THAT
HAD IMPACTED THE ERN CWA LAST EVNG TO THE SE WITH IT. IN THE WAKE OF
THIS DISTURBANCE...SFC OBS AND THE MQT 88D INDICATE RELATIVELY FEW
SHOWERS...MAINLY JUST SOME DRIZZLE...LINGER OVER UPR MI EARLY THIS
MRNG DESPITE THE MOIST LLVLS AND SHARP CYC NW FLOW. THE CULPRITS
APPEAR TO BE LARGER SCALE QVECTOR DVGC TO THE W OF THE CLOSED LO AND
BEHIND THE DEPARTING SHRTWV AND RATHER SHARP H875-85 INVRN SHOWN ON
THE 00Z INL/YPL RAOBS ASSOCIATED WITH THESE NEGATIVE DYNAMICS/HGT
RISES THAT IS LIMITING THE LK EFFECT COMPONENT TO THE NE OF H85
THERMAL TROF CENTERED ON AN AXIS FM INL TO GRB. 00Z H85 TEMPS WERE
3C AT INL AND GRB...BUT 10C AT YPL. WV IMAGERY/RAP ANALYSIS INDICATE
ANOTHER SHRTWV ROTATING SWD TO THE W OF THE CLOSED LO IS DROPPING
THRU NW ONTARIO. THE LATEST THUNDER BAY RADAR SHOWS AN AREA OF MORE
NMRS SHOWERS OVER LK NIPIGON MOVING INTO NRN LK SUP.

MAIN FCST CONCERNS IN THE SHORT TERM FOCUS ON POPS ASSOCIATED SHRTWV
ROTATING SWD ARND SLOWLY DEPARTING CLOSED LO.

TODAY...WHILE ONTARIO SHRTWV MOVING TO THE S IS ON TRACK TO MOVE
INTO NRN LK SUP THIS MRNG...MODELS INDICATE DEEP LYR QVECTOR DVGC
AND HGT RISES...FCST TO BE ABOUT 50M BTWN 12Z-24Z TODAY...LEFT IN
THE WAKE OF THE CLOSED LO WL DOMINATE. SO ALTHOUGH FCST PROFILES
INDICATE SOME DEEPENING MSTR THRU THIS MRNG...THEY ALSO SHOW A NEAR
ABSENCE OF ANY UVV...IN FACT MAINLY LARGE SCALE SUBSIDENCE THAT WL
MAINTAIN THE INVRN NEAR H85 AND LIMIT POPS. THE ERN CWA HAS A BETTER
CHC TO SEE THE HIER POPS...AS THIS AREA WL BE CLOSER TO THE
DEPARTING DISTURBANCE/WEAKER SUBSIDENCE WITH AT LEAST SOME UVV/
SHARPER CYC FLOW AND DOWNSTREAM OF LK SUP IN PERSISTENT NW FLOW THAT
WL ACCENTUATE LLVL CNVGC. GIVEN THESE NEGATIVES...TENDED TO LOWER
GOING POPS. PLENTY OF LO CLDS WL LIMIT THE DIURNAL TEMP RECOVERY
AGAIN DESPITE SLOWLY MODERATING H85 TEMPS THAT WL ALLOW FOR A WARMER
DAY THAN YDAY. THE STEADY/GUSTY NW WINDS WL CONTINUE TO WHIP UP HI
WAVES ON LAKE SUP...RESULTING IN A HI SWIM RISK FOR MARQUETTE AND
ALGER COUNTIES.

TNGT...WITH CONTINUED SLOW HGT RISES/DEEP LYR QVECTOR DVGC/WEAKENING
LLVL CYC FLOW TO THE W OF WEAKENING CLOSED LO THAT IS FCST TO LIFT
NE TOWARD THE S END OF JAMES BAY BY 12Z WED...EXPECT DIMINISHING
POPS. THIS TREND WL BE MOST PRONOUNCED OVER THE W...WHERE THE LLVL
FLOW WL BECOME MORE ACYC CLOSER TO APRCHG SFC HI PRES MOVING INTO
MN. LINGERING LO CLDS WL LIMIT THE DIURNAL TEMP FALL. EXPECT THE
COOLEST OVERNGT LOWS TOWARD THE MID 40S OVER THE INTERIOR W...WHERE
THERE COULD BE SOME PARTIAL CLRG LATE WITH THE APRCH OF THE SFC HI
PRES.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 251 AM EDT TUE AUG 25 2015

COULD SEE SOME ISOLATES SHOWERS OVER THE ERN CWA WED MORNING AS NW
WINDS AND 850MB TEMPS OF 5-6C ALLOW FOR LAKE ENHANCED RAIN...BUT
OVERALL FORCING WILL BE WEAK. HIGH PRESSURE MOVING IN WILL BRING AN
END TO RAIN POTENTIAL BY WED AFTERNOON. HIGHS WED IN THE 60S WILL
COMBINE WITH GOOD RADIATIONAL COOLING...DRY CONDITIONS AND LIGHT
WINDS WED NIGHT TO BRING LOWS IN THE 40S INLAND...WITH A FEW SPOTS
IN THE UPPER 30S.

SW FLOW AS THE HIGH MOVES OUT WILL BRING 850MB TEMPS UP TO 14C BY
THE END OF THE DAY THU...RESULTING IN NEAR NORMAL HIGHS IN THE LOW
TO MID 70S. DRY WEATHER PERSISTS THROUGH THU.

MODELS CONTINUE TO INDICATE A COLD FRONT MOVING S FROM CANADA AND
INTO THE CWA THU NIGHT AND FRI WHILE A SHORTWAVE RIDES DOWN NW FLOW
AND PASSES OVER OR NEAR THE CWA. MODELS HAVE BEEN VARIABLE WITH
SOLUTIONS FOR THIS TIME PERIOD...BUT THE ECMWF HAS BEEN THE MOST
STEADY. OVERALL...CHANCES FOR SHOWERS AND THUNDERSTORMS SEEM
REASONABLE.

PRECIP IS QUESTIONABLE FOR SAT...BUT COULD SEE SOME SHOWERS IF
SHORTWAVE ENERGY MOVES THROUGH. LEFT SLIGHT CHANCE POPS FOR NOW.
TEMPS LOOK SIMILAR TO FRI.

TEMPS LOOK TO BE ABOVE NORMAL SUN AND MON WITH DRY WEATHER AS
RIDGING BUILDS OVER THE AREA. HIGHS SHOULD RANGE FROM THE MID/UPPER
70S TO LOW 80S.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 124 AM EDT TUE AUG 25 2015

A GUSTY NW FLOW OF COOL...MOIST AIR AROUND LOW PRES TO THE NE OF
LAKE SUPERIOR WILL BRING PREVAILING MVFR CONDITIONS TO
KIWD/KCMX/KSAW THRU MUCH OF THE FCST PERIOD. IN GENERAL...KCMX WILL
SEE THE WORST CONDITIONS...WITH OCCASIONAL HEAVIER SHRA AND SOME
PERIODS OF IFR CONDITIONS AT TIMES MAINLY THIS MORNING DUE TO A MORE
PRONOUNCED UPSLOPE WIND COMPONENT. ALSO EXPECT THE STRONGEST WINDS
AT THE MORE EXPOSED KCMX TERMINAL.
&&

.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 409 AM EDT TUE AUG 25 2015

SHARP PRES GRADIENT ON THE WESTERN FLANK OF DEEP LO PRES MOVING THRU
ONTARIO TO THE E OF LAKE SUPERIOR WILL MAINTAIN NW WINDS UP TO 30
KTS TODAY. THE PASSAGE OF A DISTURBANCE THIS MORNING MAY CAUSE SOME
GALE FORCE GUSTS IN A CORRIDOR OVER THE CENTRAL LAKE. BUT AS THE LO
TO THE E WEAKENS AND MOVES TOWARD JAMES BAY TONIGHT...APPROACHING HI
PRES/WEAKENING PRES GRADIENT WILL CAUSE WINDS TO DIMINISH W-E. AS
THE HI MOVES OVER THE UPPER LAKES LATE WED/WED NIGHT...EXPECT WINDS
TO FALL UNDER 20 KTS. A RELATIVELY FLAT PRES GRADIENT WILL DOMINATE
LATE WEEK INTO THE WEEKEND...SO WINDS FOR THE MOST PART SHOULD BE
UNDER 20 KTS.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KC
LONG TERM...TITUS
AVIATION...VOSS
MARINE...KC
Hazardous weather outlook, Aug 25, 4:40 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
440 AM EDT TUE AUG 25 2015

MIZ005-006-260845-
MARQUETTE-ALGER-
440 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH SWIM RISK ALONG THE BEACHES OF MARQUETTE AND ALGER
COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A HIGH SWIM RISK ALONG THE BEACHES OF ALGER COUNTY
WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

MIZ001>004-007-009>014-084-085-260845-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON-
DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON-
NORTHERN SCHOOLCRAFT-
440 AM EDT TUE AUG 25 2015 /340 AM CDT TUE AUG 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-260845-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
440 AM EDT TUE AUG 25 2015 /340 AM CDT TUE AUG 25 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT OVER WESTERN LAKE SUPERIOR
AND FRIDAY INTO FRIDAY NIGHT OVER ALL OF LAKE SUPERIOR.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-260845-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
440 AM EDT TUE AUG 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

TITUS

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.